MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 38270
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a tip detachment occurred.An imager ii angiographic catheter was selected for use.The catheter was flushed during preparation, however, the tip detached into two pieces.The same event occurred again with another imager ii angiographic catheter.The procedure was completed with a different device.There were no patient complications as a result of the event.
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned, and analysis was completed.The returned product consisted of an imager ii diagnostic catheter.Visual inspection of the device revealed a detached and missing tip along with a shaft kink.Microscopic inspection revealed that a detached/missing tip was observed along with three separate detached sections of the tip.An additional shaft kink was observed 31 cm from the hub.
 
Event or Problem Description
It was reported that a tip detachment occurred.An imager ii angiographic catheter was selected for use.The catheter was flushed during preparation, however, the tip detached into two pieces.The procedure was completed with a different device.There were no patient complications as a result of the event.
 
Additional Manufacturer Narrative
Device analysis: the device was returned, and analysis was completed.The returned product consisted of an imager ii diagnostic catheter.Visual inspection of the device revealed a detached and missing tip along with a shaft kink.Microscopic inspection revealed that a detached/missing tip was observed along with three separate detached sections of the tip.An additional shaft kink was observed 31 cm from the hub.Nuclear magnetic resonance spectroscopy testing was performed, and oxidation and hydrolysis were observed, which is consistent with degradation of pebax when in contact with hydrogen peroxide.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at the time.Risk review: a risk review performed for the imager ii angiographic catheter confirmed that the event of tip detachment of device or device component is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: bsc assigned the referenced event the investigation conclusion code of failure to follow instructions.It was reported that the imager ii angiographic catheter may have been exposed to hydrogen peroxide in the catheterization lab.The instructions for use (ifu) indicates: "do not store this product in an area that is subject to aggressive disinfectant exposure, such as vaporized or in-solution hydrogen peroxide.Catheter integrity can be compromised if exposed to these substances.".
 
Event or Problem Description
It was reported that a tip detachment occurred.An imager ii angiographic catheter was selected for use.The catheter was flushed during preparation, however, the tip detached into two pieces.The procedure was completed with a different device.There were no patient complications as a result of the event.It was further reported that hydrogen peroxide was used to clean the catheterization lab once a month.

Brand Name
IMAGER II ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
TELEFLEX MEDICAL
unit 7 8 and 9
annacotty, li V94 F F83
EI   V94 FF83
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23407634
Report Number2124215-2025-72115
Device Sequence Number18424816
Product Code DQO
UDI-Device Identifier08714729355588
UDI-Public(01)08714729355588(17)260215(10)74B2400543
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K121694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model Number38270
Device Catalogue Number38270
Device Lot Number74B2400543
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer12/15/2025
02/17/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/15/2025
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale